Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Analgesic nephropathy - Is it caused by multi-analgesic abuse or single substance use?
Autore:
Elseviers, MM; De Broe, ME;
Indirizzi:
Univ Antwerp, Dept Nephrol Hypertens, B-2650 Antwerp, Belgium Univ Antwerp Antwerp Belgium B-2650 l Hypertens, B-2650 Antwerp, Belgium
Titolo Testata:
DRUG SAFETY
fascicolo: 1, volume: 20, anno: 1999,
pagine: 15 - 24
SICI:
0114-5916(199901)20:1<15:AN-IIC>2.0.ZU;2-F
Fonte:
ISI
Lingua:
ENG
Soggetto:
STAGE RENAL-FAILURE; DIAGNOSTIC-CRITERIA; DISEASE; PHENACETIN; MORTALITY; AUSTRALIA; KIDNEY; RISK;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
48
Recensione:
Indirizzi per estratti:
Indirizzo: De Broe, ME UnivmAntwerp, Dept Nephrol Hypertens, Wilrijkstr 10, B-2650 Antwerp, Belgiu Univ Antwerp Wilrijkstr 10 Antwerp Belgium B-2650 erp, Belgiu
Citazione:
M.M. Elseviers e M.E. De Broe, "Analgesic nephropathy - Is it caused by multi-analgesic abuse or single substance use?", DRUG SAFETY, 20(1), 1999, pp. 15-24

Abstract

Analgesic nephropathy is a slowly progressive renal disease, characterisedby renal papillary necrosis. Recently, diagnostic criteria for this disease have been defined based on renal computed tomography scanning performed without contrast. The observation of a decreased renal mass of both kidneys,combined with either bumpy contours or papillary calcifications, has been found to have high diagnostic specificity and sensitivity. However, the question remains as to what kind of analgesics can cause analgesic nephropathy. In the majority of early reports about this condition, phenacetin was singled out as the nephrotoxic culprit. However, during the last decade the nephrotoxic potential of nonphenacetin-containing preparations has become apparent. It is clear that people who abuse analgesics prefer combination analgesics containing 2 analgesics combined with caffeine and/or codeine. In contrast, abuse of products containing only aspirin (acetylsalicylic acid) or paracetamol (acetaminophen) is seldom described and associated renal disease is only occasionally reported. Experimental evidence of the nephrotoxicity of analgesic preparations is not well established. The results of studies involving analgesic administration in animals remain contradictory. Clinical evidence linking high consumption of analgesic preparations with analgesic nephropathy is overwhelming. Most patients who admit to over-consuming analgesics have taken preparation containing more than one compound. In recent pears, it has become more apparent that preparations not containing phenacetin also have the potential to cause nephrotoxicity manifesting as identical renal lesions. Further epidemiological evidence of the nephrotoxic potential of analgesic combinations has come from case-control studies published during the last decade and from 2 prospective cohort studies. Effective prevention of analgesic nephropathy consists of the prohibition of over-the-counter sales of preparation containing at least 2 analgesics associated with caffeine and/or codeine.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 30/11/20 alle ore 06:35:14